Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 41, NWS Charleston, SC

May 28, 2021

NWS Charleston, SC issued this small craft advisory at May 28, 2021, 3:02 AM EDT. It took effect at May 28, 2021, 1:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 28, 2021, 3:02 AM EDT (07:02 UTC)
In effect from
May 28, 2021, 1:00 PM EDT
Expired
May 28, 2021, 3:36 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

199 
WHUS72 KCHS 280702
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
302 AM EDT Fri May 28 2021

AMZ330-281515-
/O.NEW.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/
Charleston Harbor-
302 AM EDT Fri May 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
720 
WHUS72 KCHS 281004
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
604 AM EDT Fri May 28 2021

AMZ330-281815-
/O.CON.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/
Charleston Harbor-
604 AM EDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS72 KCHS 281410
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1010 AM EDT Fri May 28 2021

AMZ330-290000-
/O.CON.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/
Charleston Harbor-
1010 AM EDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
440 
WHUS72 KCHS 281936
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
336 PM EDT Fri May 28 2021

AMZ330-282045-
/O.CAN.KCHS.SC.Y.0041.000000T0000Z-210529T0000Z/
Charleston Harbor-
336 PM EDT Fri May 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

S winds 15 to 20 kt expected through early evening, however
frequent gusts to 25 kt are no longer expected.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 28, 12:12 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 28, 12:12 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1212 AM EDT Fri May 28 2021

.SYNOPSIS...
A surface trough will remain over the region through early
Friday. A cold front will push through the area Saturday night,
followed by high pressure from the north next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The only major change for the midnight update was the increase
overnight lows at Waterfront Park by several degrees.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
The upper ridge will continue to shift east and weaken on
Friday. Nevertheless, deep southerly flow and fairly robust low-
level thicknesses still support highs in the low/mid 90s. Breezy
conditions possible in the afternoon as low-level wind fields
strengthen ahead of a surface trough.

An upper vort will move through on Saturday, followed by a weak
cold front. Isolated to scattered showers and tstms are
possible, though increasing mid-level subsidence during the
afternoon will limit coverage. A reinforcing cold front will
move through Saturday night, with drier, cooler high pressure
building from the north through Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The models have a mid-level trough moving offshore on Monday,
followed by increasing heights. High pressure should remain to
our north. The NBM indicates the potential for diurnal
convection, especially along the coast. Temperatures will be
near normal, gradually trending upward.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
VFR will prevail at KCHS, KJZI, and KSAV through 29/06z. Gusty
winds will accompany the sea breeze at all three terminals this
afternoon.

Extended Aviation Outlook: A cold front could bring brief
flight restrictions in showers/thunderstorms Saturday into
Saturday night.

&&

.MARINE...
A weak pressure gradient will remain across the marine zones
tonight, between low pressure over the Mid West and high
pressure over the western Atlantic. The pressure pattern should
support SW winds of 10 to 15 kts. Seas are forecast to range
between 2-4 ft.

Friday, a tightening gradient between Atlantic high pressure
and an approaching trough will push SW winds up to 15-20 kt at
times, especially along the coast. We could see gusts in
Charleston Harbor pushing 25 kt and may eventually need to hoist
a Small Craft Advisory. Winds in the SC nearshore waters will
also be very close to SCA criteria late Friday afternoon and
Friday night. Fairly strong SW winds will continue on Saturday
before winds switch to N behind a cold front late Saturday
night. Weak high pressure building from the north Sunday through
Wednesday will bring persistent NE flow but conditions look to
remain below advisory thresholds.

&&

.FIRE WEATHER...
Friday: Afternoon relative humidities are expected to fall to
critical or near-critical values far inland, especially across
inland GA. Fine fuels are critically dry. Additionally, models
now have southwest winds sustained at 10-15 mph with gusts
around 20 mph in the afternoon. Even higher winds/gusts will be
closer to the coast, which is where relative humidities will be
even higher.

Saturday: A cold front will finally bring higher relative
humidities along with the chance of showers/thunderstorms.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, May 27, 3:16 AM EDT, 23 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
316 AM EDT Thu May 27 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-280730-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
316 AM EDT Thu May 27 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.